Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 77, NWS Shreveport, LA

April 10, 2004Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2004, 1:57 AM CDT for Little River County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 1:57 AM CDT (06:57 UTC)
Expired
Apr 10, 2004, 3:00 AM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Little River County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS54 KSHV 100657
SVRSHV
ARC081-100800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 300 AM CDT

* AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
  MILES WEST OF FOREMAN...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREMAN AT 200 AM CDT
  WILTON BY 225 AM CDT
  ASHDOWN BY 230 AM CDT
  OGDEN BY 240 AM CDT
  FULTON BY 300 AM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 300 AM CDT.

LAT...LON 3383 9426 3376 9403 3366 9396 3362 9385
          3358 9392 3358 9405 3363 9424 3365 9447
          3383 9447

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:20 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 10, 1:20 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT SAT APR 10 2004

.DISCUSSION...
UPDATE FOR EXPIRED SEVERE THUNDERSTORM WATCH. NOT MUCH ELSE HAS
CHANGES...STRONG THUNDERSTORMS CONTINUE TO TRACK RIGHT ALONG RED
RIVER VALLEY REGION OF TX/OK. FURTHER TO THE SOUTH...CHANGED SOME
WORDING ON SLIGHT CHANCE FROM AFTER MIDNIGHT...TO LATE.

&&
.PRELIMINARY POINT TEMPS/POPS...
SHV  59  75  51  62 /  30  70  50  50
MLU  57  76  52  62 /  20  70  60  50
TXK  57  70  47  62 /  50  70  40  20
TYR  59  71  47  62 /  30  70  50  50
LFK  58  78  53  63 /   0  60  70  50

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Apr 9, 12:00 PM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 9 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SOUTH WINDS WILL INCREASE TODAY ACROSS THE FOUR STATE REGION...
AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL APPROACH EASTERN
OKLAHOMA AND WESTERN ARKANSAS THIS EVENING INTO TONIGHT. A WEAK
FRONTAL BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN ARKANSAS WILL
BEGIN TO LIFT NORTHWARD TODAY AS SOUTH WINDS INCREASE. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE
WARM FRONT LATE THIS AFTERNOON INTO TONIGHT. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE...PRODUCING LARGE HAIL...
ISOLATED DAMAGING WIND GUSTS AND HEAVY RAIN. THE THREAT AREA THIS
EVENING INTO LATE TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE
30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A STRONG COLD FRONT WILL ENTER THE FOUR STATE REGION EARLY SATURDAY
AND PUSH THROUGH THE REGION BY SATURDAY NIGHT. THE ATMOSPHERE AHEAD
OF THIS FRONTAL SYSTEM IS EXPECTED TO BECOME VERY UNSTABLE. ANY
THUNDERSTORMS THAT DEVELOP ALONG THE COLD FRONT COULD BECOME
SEVERE...PRODUCING STRONG AND DAMAGING WINDS ALONG WITH LARGE
HAIL. THE THREAT AREA SATURDAY WILL BE THOSE AREAS OF NORTHEAST
TEXAS AND NORTH LOUISIANA ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND INTO THE NIGHT.

In the hours before

Local storm report, Apr 9, 9:40 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             6 N DETROIT             33.75N 95.27W
04/09/2004  0.75 INCH        RED RIVER          TX   TRAINED SPOTTER

&&
Special weather statement, Apr 9, 9:47 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT FRI APR 9 2004

ARZ050-051-059>061-070-OKZ077-TXZ096-097-100600-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-NEVADA-
RED RIVER TX-SEVIER-
947 PM CDT FRI APR 9 2004

...SEVERE THUNDERSTORM WATCH NUMBER 60 REMAINS IN EFFECT FOR
PORTIONS OF SOUTHWEST ARKANSAS...ALONG AND NORTH OF INTERSTATE 30...
AS WELL AS MCCURTAIN COUNTY OKLAHOMA...AND RED RIVER AND BOWIE
COUNTIES IN NORTHEAST TEXAS...UNTIL 1 AM CDT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG
THE RED RIVER VALLEY REGION BORDERING SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL...GENERALLY TO THE SIZE OF PENNIES OR QUARTERS.

06
Local storm report, Apr 9, 9:51 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             3 N DETROIT             33.70N 95.27W
04/09/2004  1.75 INCH        RED RIVER          TX   FIRE DEPT/RESCUE

&&
Local storm report, Apr 10, 1:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             10 NNW CLARKSVILLE      33.74N 95.12W
04/10/2004  0.75 INCH        RED RIVER          TX   FIRE DEPT/RESCUE

            HAIL COVERED THE GROUND AT NEGLEY.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:38 PM CDTSevere Thunderstorm WarningSHVHoward37 min
Apr 10, 3:45 PM CDTSevere Thunderstorm WarningSHVMiller60 min
Apr 10, 4:29 PM CDTSevere Thunderstorm WarningSHVLafayette61 min
Apr 10, 5:30 PM CDTSevere Thunderstorm WarningSHVNevada60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.